MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG22538UX
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: the stent was damaged and became dislodged during the attempt to cross the lesion/remove the device and then the stent was stuck in the lesion.The stent was damaged further upon attempted retrieval.Correction: resistance was noted during withdrawal of the device and excessive force was used.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure one onyx frontier coronary drug eluting stent deformed in vivo during positioning/advancement and detached during removal.The device was inspected prior to use with no issues.Resistance was encountered when advancing the device.Excessive force was used during delivery.There was a prior stent located in the left main (lm), that also protruded into the aorta.The lesion being treated was the heavily calcified proximal left circumflex (lcx) artery.There was difficulty experienced advancing the stent past the ostium lm coronary artery, and an attempt was made to forcibly deliver the stent further into the vessel.The stent became lodged in the lm stent as well as a calcified segment.Upon attempted retrieval of the stent with a snare, the stent unraveled and broke, leaving a portion of the stent dangling in the lm.A second attempt was made to retrieve the rest of the detached stent, and the stent broke again, leaving a smaller portion of the stent dangling in the lm.The final portion of the detached stent was finally successfully retrieved using a guide catheter with a larger inner diameter.The procedure was completed with balloon angioplasty.No attempt was made to deliver another stent.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: a dislodged stent was received for analysis.The delivery system was not received.The stent was detached in two pieces on receipt of the device, with severe stretching and deformation evident to the stent.Correction: fdd code a051201 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21705695
Report Number9612164-2025-01544
Device Sequence Number15940657
Product Code NIQ
UDI-Device Identifier00763000511265
UDI-Public00763000511265
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG22538UX
Device Catalogue NumberONYXNG22538UX
Device Lot Number0012404525
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer04/23/2025
05/08/2025
06/18/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/24/2025
05/26/2025
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown